Mar 14, 2001
Is Kaletra offered or will it be offered in an injectable form rather than oral and if so, would that reduce the amount of GI side effects that occur with the oral forms of the drug? I would gladly give myself two injections a day to get rid of the diarrhea. I've tried Calcium twice a day, Oat bran, Rice twice a day, shaman' s normal stool formula 8 tab a day, imodium and bananas and still I wake up in the middle of the night with diarrhea.
Response from Dr. Boyle
I doubt that Kaletra will ever be available in an injectable form. While diarrhea can be a problem with Kaletra, it is also possible that other things are causing or exacerbating it, including other medications, infections, and malabsorption. You should ask your doctor about further evaluation to make sure that there is not another cause of it. In most of my patients the diarrhea has resolved or significantly decreased after a short while on Kaletra, but those in whom it persisted have had some success with imodium and, when necessary, the combination of imodium and lomotil. Other patients with medication induced diarrhea have also benefited from Bentyl and increased fiber. I'm not sure the other things you are on will help much, if at all. Good luck. BB
stop chemo becase of side effects?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.